| Model Number |
H7493808008250 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/04/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter in two pieces.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube was completely separated 26.2cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.The tip is damaged.There are numerous hypotube and shaft kinks.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2017.It was reported that crossing difficulties were encountered.Vascular access was obtained via the femoral artery.The 90% stenosed, 20x2.75mm, concentric, de novo target lesion was located in the moderately tortuous and moderately calcified right coronary artery (rca).A 2.5mm x 8mm quantum¿ maverick¿ balloon catheter was advanced but failed to cross the lesion.The device was removed and the procedure was completed with a different device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed a hypotube break.